Alert archive / Indiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 68, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Aug 10, 2021, 9:37 PM CDT for 4 counties in Indiana. It was in force for 68 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2021, 9:37 PM CDT (02:37 UTC)
- Expired
- Aug 10, 2021, 10:45 PM CDT
- In force
- 68 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 86 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 9:45 PM CDT | TSTM WND DMG | 2 Ene Roselawn, IN | LARGE TREE DOWN AT PAUL REVERE RD AND N COUNTY ROAD 1200 W. TIME ESTIMATED BY RADAR. |
| Aug 10, 10:04 PM CDT | TSTM WND DMG | 1 Nne Wheatfield, IN | LARGE TREE DOWNED. MEASURED 57 MPH WIND GUST NEAR THE LOCATION OF THE DOWNED TREE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 7:38 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2608 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463
WUUS53 KLOT 110237
SVRLOT
INC073-089-111-127-110345-
/O.NEW.KLOT.SV.W.0068.210811T0237Z-210811T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
937 PM CDT Tue Aug 10 2021
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Northern Newton County in northwestern Indiana...
Southern Porter County in northwestern Indiana...
Southern Lake County in northwestern Indiana...
Jasper County in northwestern Indiana...
* Until 1045 PM CDT.
* At 937 PM CDT, a severe thunderstorm was located over Lake
Village, moving east at 40 mph. Additional strong storms were
strengthening over the Kankakee River Valley.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rensselaer, DeMotte, Hebron, Wheatfield, Lake Village, Roselawn,
Kouts, Shelby, Hanging Grove, Schneider, Sumava Resorts, Thayer,
Baileys Corner, Stoutsburg, Fair Oaks, Parr and Dunns Bridge.
Including the following interstate...
Indiana I-65 between mile markers 217 and 240.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4102 8753 4124 8753 4139 8693 4091 8693
TIME...MOT...LOC 0237Z 260DEG 37KT 4116 8741
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FRIEDLEIN6 follow-up statements
075
WWUS53 KLOT 110246
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
946 PM CDT Tue Aug 10 2021
INC073-089-111-127-110345-
/O.CON.KLOT.SV.W.0068.000000T0000Z-210811T0345Z/
Newton IN-Porter IN-Lake IN-Jasper IN-
946 PM CDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHERN NEWTON...SOUTHERN PORTER...SOUTHERN LAKE AND JASPER
COUNTIES...
At 945 PM CDT, a severe thunderstorm was located over Roselawn, or
miles west of DeMotte, moving east at 45 mph. The most severe winds
are likely to reach DeMotte by 10 PM CDT.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Rensselaer, DeMotte, Hebron, Wheatfield, Lake Village, Roselawn,
Kouts, Shelby, Hanging Grove, Schneider, Sumava Resorts, Thayer,
Baileys Corner, Stoutsburg, Fair Oaks, Parr and Dunns Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4102 8753 4124 8753 4139 8693 4091 8693
TIME...MOT...LOC 0245Z 264DEG 38KT 4114 8727
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
FRIEDLEIN657
WWUS53 KLOT 110254
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
954 PM CDT Tue Aug 10 2021
INC073-089-111-127-110345-
/O.CON.KLOT.SV.W.0068.000000T0000Z-210811T0345Z/
Newton IN-Porter IN-Lake IN-Jasper IN-
954 PM CDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHERN NEWTON...SOUTHERN PORTER...SOUTHEASTERN LAKE AND JASPER
COUNTIES...
At 953 PM CDT, a line of severe thunderstorms was located from near
DeMotte to near Fair Oaks, moving east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Rensselaer, DeMotte, Hebron, Wheatfield, Lake Village, Roselawn,
Kouts, Shelby, Hanging Grove, Schneider, Sumava Resorts, Thayer,
Baileys Corner, Stoutsburg, Fair Oaks, Parr and Dunns Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4102 8753 4115 8753 4129 8733 4139 8693
4091 8693
TIME...MOT...LOC 0253Z 264DEG 40KT 4115 8720
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
FRIEDLEIN393
WWUS53 KLOT 110304
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1004 PM CDT Tue Aug 10 2021
INC073-089-111-127-110345-
/O.CON.KLOT.SV.W.0068.000000T0000Z-210811T0345Z/
Newton IN-Porter IN-Lake IN-Jasper IN-
1004 PM CDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHERN NEWTON...SOUTHERN PORTER...SOUTHEASTERN LAKE AND JASPER
COUNTIES...
At 1002 PM CDT, a line of severe thunderstorm was located from near
Wheatfield to 5 miles north of Rensselaer, moving east at 45 mph.
This storm downed at least one large tree on the Newton and Jasper
County border.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Law enforcement.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Rensselaer, DeMotte, Hebron, Wheatfield, Lake Village, Roselawn,
Kouts, Hanging Grove, Sumava Resorts, Thayer, Baileys Corner,
Stoutsburg, Fair Oaks, Parr and Dunns Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4102 8753 4115 8753 4118 8734 4129 8724
4133 8716 4139 8693 4091 8693
TIME...MOT...LOC 0302Z 264DEG 40KT 4116 8706
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
FRIEDLEIN892
WWUS53 KLOT 110320
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1020 PM CDT Tue Aug 10 2021
INC089-127-110326-
/O.CAN.KLOT.SV.W.0068.000000T0000Z-210811T0345Z/
Porter IN-Lake IN-
1020 PM CDT Tue Aug 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PORTER AND
SOUTHEASTERN LAKE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
Additional thunderstorms are possible overnight.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Illinois...and northwestern Indiana.
LAT...LON 4102 8753 4109 8753 4120 8727 4123 8698
4122 8697 4123 8693 4091 8693
TIME...MOT...LOC 0316Z 264DEG 40KT 4115 8719
$$
INC073-111-110345-
/O.CON.KLOT.SV.W.0068.000000T0000Z-210811T0345Z/
Newton IN-Jasper IN-
1020 PM CDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHERN NEWTON AND JASPER COUNTIES...
At 1016 PM CDT, a severe thunderstorm was located near Bailey's
Corner, moving east at 45 mph. Additional thunderstorms were
developing to the west of this storm. This storm downed at least one
large tree on the Newton and Jasper County border.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Law enforcement.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Rensselaer, DeMotte, Wheatfield, Lake Village, Roselawn, Hanging
Grove, Fair Oaks, Parr, Baileys Corner, Stoutsburg, Thayer and Dunns
Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4102 8753 4109 8753 4120 8727 4123 8698
4122 8697 4123 8693 4091 8693
TIME...MOT...LOC 0316Z 264DEG 40KT 4115 8719
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
FRIEDLEIN603
WWUS53 KLOT 110328
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1028 PM CDT Tue Aug 10 2021
INC111-110337-
/O.CAN.KLOT.SV.W.0068.000000T0000Z-210811T0345Z/
Newton IN-
1028 PM CDT Tue Aug 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEWTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Indiana.
LAT...LON 4097 8724 4109 8722 4121 8693 4091 8693
TIME...MOT...LOC 0327Z 264DEG 38KT 4105 8696
$$
INC073-110345-
/O.CON.KLOT.SV.W.0068.000000T0000Z-210811T0345Z/
Jasper IN-
1028 PM CDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR CENTRAL JASPER COUNTY...
At 1027 PM CDT, a severe thunderstorm was located near Bailey's
Corner, or 10 miles south of Wheatfield, moving east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Law enforcement.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Rensselaer, Hanging Grove, Baileys Corner and Parr.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4097 8724 4109 8722 4121 8693 4091 8693
TIME...MOT...LOC 0327Z 264DEG 38KT 4105 8696
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
FRIEDLEIN142
WWUS53 KLOT 110343
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1043 PM CDT Tue Aug 10 2021
INC073-110353-
/O.EXP.KLOT.SV.W.0068.000000T0000Z-210811T0345Z/
Jasper IN-
1043 PM CDT Tue Aug 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JASPER COUNTY WILL
EXPIRE AT 1045 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Indiana.
LAT...LON 4097 8724 4109 8722 4121 8693 4091 8693
TIME...MOT...LOC 0343Z 260DEG 37KT 4108 8676
$$
FRIEDLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:30 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 10, 6:30 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
630 PM CDT Tue Aug 10 2021
.SHORT TERM...
245 PM CDT
Through Wednesday Morning...
As anticipated, thunderstorms are erupting within two areas in
Iowa - the first near a subtle mesoscale convective vortex just
north of the IA/MO state line, and the second along a northwestern
wind shift in northeastern Iowa. The storms have been explosive
in growth, as evident by one storm producing 1" hail report within
15 minutes of the the first lightning strike. Such behavior is
not surprising given extreme instability in place, with surface
dew points in the lower 80s(!), surface temperatures in the upper
80s to lower 90s, and mid-level lapse rates of 8.3 K/km supporting
RAP-analyzed MLCAPE of 4500-5000 J/kg. While deep-layer shear will
remain less than we normally expect for organized severe weather
episodes, extreme instability often "picks up the slack."
Accordingly, any storm that develops today will almost certainly
become severe with a threat for all severe hazards (damaging hail,
destructive winds, and brief tornadoes). The greatest threat
appears to be damaging winds strong enough to uproot trees given
such extreme instability but weak shear (e.g. top-heavy cores as
well as potential to "grow upscale" via the amalgamation of beefy
cold pools). We already see signs of an organized line developing
in northeastern Iowa, which itself may turn east to southeast
into northern Illinois this evening. Finally, while low-level
shear will be less than yesterday, plentiful low-level moisture as
well as extreme low-level stretching potential will nevertheless
keep the threat for tornadoes present, albeit favoring brief
touchdowns rather than those that carry long tracks. The timeframe
of greatest concern remains 6 to 11 PM CDT.
Tonight through Wednesday morning, a stout 35-40 kt 850 mb low-
level jet will develop and point into eastern Iowa and northern
Illinois atop a convectively-generated outflow boundary. Depending
on where the boundary stalls tonight (e.g. where will LFCs be
breached?), regenerating thunderstorms are likely somewhere in the
Lower Great Lakes. Where storms to redevelop, concern is high
that an axis of hefty rainfall totals and hence flash flooding
will occur considering ample instability to take advantage of
PWATs > 2". In these situation, total rainfall amounts can easily
exceed 6 inches. Confidence in exactly where such rainfall totals
may occur, however, remains low. If you had to twist our arms,
we'd say areas along and south of a line from Dixon to Kankakee
have the highest threat for flash flooding tonight into Wednesday
morning (looking at midnight to 10 AM or so).
One final note - heat index values are currently 105 to 110
across the area. Take frequent breaks and stay hydrated if
outdoors.
Borchardt
&&
.LONG TERM...
334 PM CDT
Wednesday afternoon and Wednesday night...
The forecast for Wednesday is repeat of Tuesday, with concerns again
centering on heat and thunderstorms in the warm, moist and unsettled
weather pattern.
Following morning convection in the region, it appears the early to
mid afternoon will be a period of drying/subsidence ahead of
stronger mid level flow and an approaching cold front. Forecasted
925 mb temperatures and surface dewpoints look to be just a tad
lower than today. Having widespread 105-110 heat indices today, feel
like while we look to take a tip downward and may have lingering
cloud cover, the several days of uncomfortable weather support
another Heat Advisory Wednesday afternoon.
Concern will then shift to the longwave trough over the upper
Midwest that will steer a cold front toward the upper/mid
Mississippi Valley late Wednesday. Convective initiation is likely
along the front in another extremely buoyant airmass. It is still
unclear on the convective coverage, but it seems favorable that this
activity will again approach the local area late afternoon and
evening. This would support a higher end wind threat should factors
come together, and this will be a period to watch.
The front will not fly on through, therefore we will need to watch
for additional training thunderstorms Wednesday night which will
pose a flooding threat.
KMD
Thursday through Monday...Previous forecast discussion
unchanged...Capping will remain a limiting factor in convective
coverage on Thursday as larger-scale forcing will be confined to the
mid-level wave brushing the area. However, modest deep layer shear
up to 25 knots within a highly unstable environment conditional upon
breaking the cap warrants chance PoPs and a mention of severe storm
potential through most of this period. This is particularly the case
Thursday afternoon across the south half of the CWA.
South of the boundary on Thursday, very humid conditions will
persist, with afternoon heat index values possibly surpassing 100F.
Thursday night and Friday: A slow-moving cold front will shift south
across the forecast area, with convective potential at any given
time mainly tied to the location of the front. Guidance has slowed
the progression of the front, resulting in the introduction of low
chance of thunderstorms across the south half of the CWA through the
day (but especially the afternoon) on Friday. Drier profiles behind
Thursday's potential storms reduces afternoon heat concerns as well
as coverage of storms.
Saturday through Monday: High pressure will build across the region
through the weekend and into early next week, bringing dry weather
along with cooler and much less humid conditions.
Kluber
&&
.AVIATION...
For the 00Z TAFs...
630 PM...Primary forecast concern is thunderstorm chances this
evening, Wednesday morning and again Wednesday afternoon/evening.
A line of thunderstorms will move across northern IL and the
terminals over the next few hours. Wind gusts in the 30-40kt range
will be possible with these storms along with ifr cigs/vis with
heavy rain. Isolated thunderstorms will be possible ahead of the
line of storms. Trends become uncertain for thunderstorms
overnight into Wednesday morning. Its possible that new convection
will develop further south across central IL tonight and may
remain generally south of the terminals into Wednesday morning.
Given low confidence, opted to maintain current prob mention for
now. A lull is expected from late morning through mid afternoon
and then there will be another period of possible thunderstorms
from late afternoon across northwest IL through mid evening across
the Chicago terminals. There seems to be a consensus from the
models for this time period and opted to include prob mention with
this forecast.
Other concerns will be gusty south/southwest winds this evening
and again Wednesday. Some mvfr cigs will be possible at times, but
confidence too low to include with this forecast. cms
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-
ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108 until 7 PM
Tuesday.
Heat Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-
ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108...noon
Wednesday to 7 PM Wednesday.
IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 until 7 PM
Tuesday.
Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019...noon
Wednesday to 7 PM Wednesday.
LM...None.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Aug 10, 3:09 PM CDT, 6 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
309 PM CDT Tue Aug 10 2021
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-112015-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
309 PM CDT Tue Aug 10 2021 /409 PM EDT Tue Aug 10 2021/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited Tornado risk.
Limited hail risk...up to 1 inch in diameter.
Elevated damaging wind risk...up to 70.
Limited Flooding Risk.
Significant Excessive Heat Risk.
DISCUSSION...
Thunderstorms developing across eastern Iowa and will track
across the area this evening. Each storm will be capable of
producing winds strong enough to uproot trees, damaging hail,
brief tornadoes, and torrential downpours. The primary
thunderstorm threat will be between 6 and 11 PM CDT.
Dangerous heat will continue this afternoon with heat related
illness probable after 30 minutes of being in direct sunlight.
Additional thunderstorms may develop after midnight and produce
torrential downpours with a threat for flash flooding. At this
point, it appears such renewed thunderstorms will be south of
Interstate 80.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Limited Severe Thunderstorm Risk.
Elevated Excessive Heat Risk.
Limited Non Thunderstorm Wind Risk.
Thursday...
Limited Severe Thunderstorm Risk.
Elevated Excessive Heat Risk.
Friday...
Elevated Thunderstorm Risk.
DISCUSSION:
Warm and humid conditions will persist Wednesday and Thursday,
with afternoon heat indices possibly surpassing 105 F during the
afternoon.
Another round of strong to severe storms may occur Wednesday
evening.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this evening and overnight.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east at 40 mph.
LMZ740>745-112015-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
309 PM CDT Tue Aug 10 2021
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited hail risk...up to 1 inch in diameter.
Limited thunderstorm wind gust risk...up to 60 kt.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Hazardous conditions for small craft may occur.
Limited Severe Thunderstorm Risk.
Thursday...
Limited Severe Thunderstorm Risk.
Friday...
Limited Thunderstorm Risk.
Borchardt
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Aug 10, 8:38 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
838 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLOOD 1 N ARCHER HTS. - CHICA 41.82N 87.72W
08/10/2021 COOK IL PUBLIC
NUMEROUS PUBLIC REPORTS OF WATER ON PORTIONS
OF I-55 NEAR PULASKI ROAD.
&&
WSLLocal storm report, Aug 10, 9:02 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
902 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG ROGERS PARK - CHICAGO 42.01N 87.67W
08/10/2021 COOK IL PUBLIC
PHOTO SHARED VIA SOCIAL MEDIA OF LARGE
BRANCH BLOCKING ROADWAY IN ROGERS PARK,
CHICAGO. TIME ESTIMATED BY RADAR.
&&
WSLLocal storm report, Aug 10, 9:07 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
907 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND DMG 2 NNW SHOREWOOD 41.54N 88.22W
08/10/2021 WILL IL PUBLIC
REPORT OF DOWNED TREE BRANCHES ON SOUTH
RIVER ROAD IN PLAINFIELD. TIME ESTIMATED BY
RADAR.
&&
WSLLocal storm report, Aug 10, 9:10 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
910 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 1 SSW WILMETTE 42.06N 87.73W
08/10/2021 COOK IL PUBLIC
PHOTOS SHARED TO SOCIAL MEDIA SHOW BRANCHES
DOWNED NEAR HARRISON STREET AND PROSPECT
AVENUE IN EVANSTON. TIME ESTIMATED BY RADAR.
&&
WSLLocal storm report, Aug 10, 9:14 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
914 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST GARY AIRPORT 41.62N 87.41W
08/10/2021 M58 MPH LAKE IN AWOS
TIME ESTIMATED BY RADAR.
&&Special weather statement, Aug 10, 9:22 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
922 PM CDT Tue Aug 10 2021
ILZ023-032-033-039-INZ001-002-010-011-110315-
Livingston IL-Iroquois IL-Kankakee IL-Ford IL-Porter IN-Newton IN-
Jasper IN-Lake IN-
922 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of east central
Livingston, Kankakee, north central Ford, northern Iroquois,
northern Newton, southern Porter, southern Lake and northern Jasper
Counties through 1015 PM CDT...
At 921 PM CDT, Doppler radar was tracking a line of strong
thunderstorms from east of Pontiac, to east of Kankakee, to
Valparaiso, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Valparaiso, Kankakee, Bourbonnais, Bradley, Lowell, DeMotte, Hebron,
Momence, Gilman, Herscher, Clifton, Morocco, Wheatfield, Lake
Village, Lakes of the Four Seasons, Winfield, Roselawn, Kouts,
Limestone and Lake Dalecarlia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Illinois...and northwestern Indiana.
&&
LAT...LON 4075 8794 4077 8852 4091 8850 4119 8789
4139 8724 4152 8693 4108 8693
TIME...MOT...LOC 0221Z 271DEG 25KT 4107 8779
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
FRIEDLEINThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:54 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 81 min |
| Aug 10, 8:20 PM CDT | Severe Thunderstorm Warning | LOT | Porter | 55 min |
| Aug 10, 9:22 PM CDT | Special Weather Statement | LOT | Newton | 53 min |
| Aug 11, 1:59 AM CDT | Special Weather Statement | LOT | Newton | 46 min |
| Aug 11, 2:43 AM CDT | Special Weather Statement | LOT | Jasper | 62 min |
| Aug 11, 3:45 AM CDT | Special Weather Statement | LOT | Lake | 45 min |
| Aug 11, 4:06 AM CDT | Special Weather Statement | LOT | Porter | 39 min |
| Aug 11, 4:08 AM CDT | Severe Thunderstorm Warning | LOT | Porter | 36 min |
| Aug 11, 10:12 AM CDT | Severe Thunderstorm Warning | LOT | Lake, Porter | 63 min |
| Aug 11, 10:24 AM CDT | Special Weather Statement | LOT | Jasper, Newton | 66 min |
| Aug 11, 11:15 AM CDT | Severe Thunderstorm Warning | LOT | Jasper, Lake, Newton, Porter | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.